Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Dark stools. Started exercising as part of weight loss program, lost some weight. Causes for dark stools?

I have recently started exercising as part of a weight loss program. I am 49 years of age weighed 14 stone but have lost approx a stone in 3 weeks through exercise and healthy eating. I Jog 4 mile a day, cycle 5 mile and have started doing sit ups. In the last few days i have noticed that my stools seem very dark, could this be caused by the exercising?
Asked On : Tue, 12 Feb 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Its good to eat healthy and excercise to be fit.Foods which can lead to dark coloured stools are beetroot, somtimes red meats ans also the various types of seasoning done in food.
Besides eating healthy are you on any kind of protien , multi vitamain or iron supplements ? supplements such as iron are also known for dark coloured stools.

If none of the above causes it could be pathological.Black stools with blood is called malena. There could be number of reasons such as gastritis, interstinal bleed etc. The best way to find out is a simple stool which will atleast rule out blood in stools.

Answered: Wed, 13 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor